Aa
Aa
A
A
A
Close
Avatar universal

Help! In foreign cuntry.ALT levels in dog 1723!

Dog 11 yrs. old 3 masses were aspirated with fine needle. Results: Without pathological diagnostic. adipose tissue, queratine. possibility of follicular cyst. Lipoma.
Vet put her on VIt C 250 mg. and Uronalin for 3-5 days. Took her back she seemed better acidity in urine had lowered  to 8.5. Then he said new diet, Naturals food, very expensive here and then Uralin food. She would not eat. He said let her starve until she eats! has not eaten for 3 days and giving her the Vit C and uralin as he said with pill pockets or wet food. Now  She has been vomiting. drinks plenty of water but as soon as I give her meds, she vomits. I took her in again today. Blood work:ALT 1723 . GLU 127. BUN 9 . CRE1.0
They gave her: Omeprazol capsules 1 day before food. Butilhioscina 1/2 tablet . Ronitidina 1 tablet every 12 hrs. Feed her whatever you want but if she vomits bring her back tomoroow for ultrasound. They also gave her a shot in the leg that was painful.
Home and she ate a bit of chicken and water, but as soon as I gave her meds threw up.
I am afraid the Vets here in Mexico are not sure of what it is and so they are just giving her medications that are making her worse. Is she dying?

1 Responses
675347 tn?1365460645
COMMUNITY LEADER
Firstly, the results of the needle aspiration, which suggest Lipomas (fatty tissue tumours) are nothing to worry about and sound quite unconnected to the elevated serum ALT levels.

Serum ALT can be raised by drug toxicity, though usually by drugs such as Phenobarbital and Corticosteroids.

The Uronalin for a urinary tract infection could possibly have had an effect on her liver, even though she only took them for 5 days. That drug can also cause nausea and vomiting. So even though she is off those tablets now, they might possibly have upset her. Even though they had a positive effect on the urinary tract disorder.

The drugs you mentioned....Lanzaprazole?....Ranitidine?....and Butilhioscina... for digestive tract problems MAY be affecting the ALT level, but I don't know.

I think you do need to ask your vet about this.

If every time you give your dog the pills, she vomits, then my instinct would be not to give them to her (as missing these medicines wouldn't appear to be life-threatening) , and just feed her very plain easy to digest food. Like chicken and rice, or white fish and rice, until you have spoken to the vet about her reactions to the medication. See how she goes without those medicines.

It might be a case of over-medicating her for the previous drug reaction? Perhaps (?) she didnt need such medicines to combat the side effects of the Uronalin? Perhaps when that drug was stopped (after her UTI improvement) her body was slowly re-balancing and didn't need heavy medication? Just water, rest and light food perhaps?

Again I am not a vet so I don't know for certain and I don't know your dog's particular case.

The elevated ALT level will need to be investigated further, but if it is a drug reaction, discontinuing the drug and keep regular monitoring of serum ALT and all the liver enzymes to see if they come down, as they might.

There may be other deeper causes. The vet needs to find out. If your vet is not so good, is there another vet you could take her to?
1 Comments
As to the vet. The vet is so very important in the long term health and life of your friend that a good vet is one thing that I will spend money on, fixed income or not. Nothing and no one is more important in my life than all the cats that chose me as their bbf.
Have an Answer?

You are reading content posted in the Dogs Community

Top Dogs Answerers
675347 tn?1365460645
United Kingdom
974371 tn?1424653129
Central Valley, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Members of our Pet Communities share their Halloween pet photos.
Like to travel but hate to leave your pooch at home? Dr. Carol Osborne talks tips on how (and where!) to take a trip with your pampered pet
Ooh and aah your way through these too-cute photos of MedHelp members' best friends
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.